Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 20, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 23, 2011, 12:51 PM PST for San Juan County, Washington. It took effect at Nov 24, 2011, 6:00 AM PST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 12:51 PM PST (20:51 UTC)
- In effect from
- Nov 24, 2011, 6:00 AM PST
- Expired
- Nov 24, 2011, 8:24 AM PST
- In force
- 2 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426 WWUS76 KSEW 232051 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1251 PM PST WED NOV 23 2011 ...STRONG WINDS LIKELY TO DEVELOP ALONG THE COAST AND NORTHWEST INTERIOR ON THANKSGIVING DAY... WAZ513-232200- /O.CAN.KSEW.HW.A.0006.111124T1200Z-111125T0000Z/ OLYMPICS- 1251 PM PST WED NOV 23 2011 ...HIGH WIND WATCH IS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE HIGH WIND WATCH FOR THE OLYMPICS OF WESTERN WASHINGTON. $$ WAZ001-503-506-510-516-517-240600- /O.UPG.KSEW.HW.A.0006.111124T1200Z-111125T0000Z/ /O.NEW.KSEW.WI.Y.0020.111124T1400Z-111125T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 1251 PM PST WED NOV 23 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE. * TIMING...DURING THE DAY ON THURSDAY...PEAKING IN THE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ MERCER WEATHER.GOV/SEATTLE
3 follow-up statements
944 WWUS76 KSEW 240518 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 918 PM PST WED NOV 23 2011 ...STRONG WINDS LIKELY TO DEVELOP ALONG THE COAST AND NORTHWEST INTERIOR ON THANKSGIVING DAY... WAZ516-517-241330- /O.UPG.KSEW.WI.Y.0020.111124T1400Z-111125T0200Z/ /O.NEW.KSEW.HW.W.0012.111124T1600Z-111125T0200Z/ NORTH COAST-CENTRAL COAST- 918 PM PST WED NOV 23 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...DEVELOPING DURING THE MID TO LATE MORNING HOURS AND PEAKING DURING THE AFTERNOON HOURS. THE FRONT SHOULD PASS LATE IN THE DAY WITH WINDS DIMINISHING BEHIND THE FRONT. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ001-503-506-510-241330- /O.EXT.KSEW.WI.Y.0020.111124T1600Z-111125T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 918 PM PST WED NOV 23 2011 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 6 PM PST THURSDAY... * WIND...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE. * TIMING...DEVELOPING DURING THE MID TO LATE MORNING HOURS AND PEAKING DURING THE AFTERNOON HOURS. THE FRONT SHOULD PASS LATE IN THE DAY WITH WINDS DIMINISHING BEHIND THE FRONT. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ CERNIGLIA
976 WWUS76 KSEW 241158 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 358 AM PST THU NOV 24 2011 .A STRONG COLD FRONT WILL BRING STRONG WINDS TO THE COAST AND VERY WINDY CONDITIONS TO THE NORTH INTERIOR OF WESTERN WASHINGTON TODAY INTO THIS EVENING. WAZ516-517-242000- /O.CON.KSEW.HW.W.0012.111124T1600Z-111125T0200Z/ NORTH COAST-CENTRAL COAST- 358 AM PST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING... * WIND...SOUTH TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...DEVELOPING DURING THE MID TO LATE MORNING HOURS AND PEAKING DURING THE AFTERNOON HOURS. THE COLD FRONT WILL CROSS THE COAST LATE THIS AFTERNOON WITH WINDS DIMINISHING BEHIND THE FRONT. * IMPACTS...WINDS THIS STRONG CAN CAUSE POWER OUTAGES...DOWN TREE LIMBS...AND TOPPLE TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ001-503-242000- /O.EXT.KSEW.WI.Y.0020.111124T1600Z-111125T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- 358 AM PST THU NOV 24 2011 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING... * WIND...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE. * TIMING...DEVELOPING DURING THE MID TO LATE MORNING HOURS AND PEAKING DURING THE AFTERNOON HOURS. THE FRONT SHOULD CROSS THE AREA LATE THIS AFTERNOON WITH WINDS DIMINISHING BEHIND THE FRONT. * IMPACTS...WINDS THIS STRONG CAN KNOCK DOWN TREE LIMBS...TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ506-510-242000- /O.EXT.KSEW.WI.Y.0020.111124T1600Z-111125T0600Z/ WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 358 AM PST THU NOV 24 2011 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... * WIND...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE. WINDS WILL SHIFT TO WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BEHIND THE FRONT THIS EVENING. * TIMING...DEVELOPING DURING THE MID TO LATE MORNING HOURS AND PEAKING DURING THE AFTERNOON HOURS. THE FRONT SHOULD PASS LATE THIS AFTERNOON WITH WINDS SHIFTING WEST AND DIMINISHING A LITTLE BEHIND THE FRONT. WINDS WILL DIMINISH FURTHER LATE THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
511 WWUS76 KSEW 241624 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 824 AM PST THU NOV 24 2011 .A STRONG COLD FRONT WILL BRING STRONG WINDS TO THE COAST AND VERY WINDY CONDITIONS TO THE NORTH INTERIOR OF WESTERN WASHINGTON TODAY INTO THIS EVENING. WAZ001-503-250000- /O.UPG.KSEW.WI.Y.0020.000000T0000Z-111125T0300Z/ /O.EXB.KSEW.HW.W.0012.111124T1624Z-111125T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- 824 AM PST THU NOV 24 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHEAST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE...BECOMING WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...PEAK WINDS WILL OCCUR THIS AFTERNOON AND EVENING...THEN DIMINISH LATE THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ506-510-250000- /O.UPG.KSEW.WI.Y.0020.000000T0000Z-111125T0600Z/ /O.EXB.KSEW.HW.W.0012.111124T1624Z-111125T0600Z/ WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 824 AM PST THU NOV 24 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHEAST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE...BECOMING WEST LATE THIS AFTERNOON. * TIMING...PEAK WINDS WILL OCCUR THIS AFTERNOON AND EVENING...THEN DIMINISH LATE THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ516-517-250000- /O.CON.KSEW.HW.W.0012.000000T0000Z-111125T0200Z/ NORTH COAST-CENTRAL COAST- 824 AM PST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WIND...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 65 MPH...BECOMING WEST THIS AFTERNOON. * TIMING...PEAK WINDS WILL OCCUR THE MORNING AND AFTERNOON...THEN DIMINISH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ514-515-250000- /O.NEW.KSEW.WI.Y.0021.111124T1624Z-111125T0600Z/ EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 824 AM PST THU NOV 24 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WIND...SOUTHEAST WIND 20 TO 30 MPH...BECOMING WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * TIMING...PEAK WINDS WILL OCCUR LATE THIS AFTERNOON AND EVENING...THEN DIMINISH LATE THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ 33
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 9:00 AM PST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 23, 9:00 AM PST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST WED NOV 23 2011
.SYNOPSIS...A FRONTAL SYSTEM WILL GRADUALLY WEAKEN AND SHIFT EAST OF
THE AREA TODAY WITH RAIN AND WIND DIMINISHING. ANOTHER STRONG FRONT
WILL BRING RAIN AND WIND THURSDAY AND THURSDAY NIGHT WITH SNOW IN
THE MOUNTAINS. A THIRD FRONT WILL BRING ANOTHER ROUND OF RAIN AND
WIND OVER THE WEEKEND.
&&
.SHORT TERM...RADAR IMAGERY INDICATES RAINFALL IS DECREASING ACROSS
WRN WA THIS MORNING AS THE MAIN FRONT HAS SHIFTED E OF PUGET SOUND
AND IS SLOWLY EDGING EWD ACROSS THE CASCADES. MODERATE RAINFALL IS
STILL FALLING ALONG THE FRONTAL BAND E OF PUGET SOUND AND ALONG THE
CASCADES BUT RAINFALL RATES HAVE COME DOWN. THERE ARE STILL ONGOING
HYDRO CONCERNS FROM RAINFALL THE PAST COUPLE DAYS. SEE THE LATEST
HYDRO SECTION FOR DETAILS. ACROSS THE OLYMPICS AND MUCH OF THE N
INTERIOR IT APPEARS RAIN HAS TAPERED TO JUST SHOWERS. RAIN WILL
TAPPER OFF TO SHOWERS ACROSS THE REST OF THE AREA BY LATER TODAY.
THERE WILL BE A BREAK BETWEEN SYSTEMS TONIGHT. JUST A FEW SCATTERED
SHOWERS BUT NOT ANY WIDESPREAD RAIN OR SNOW. THIS WILL BE THE CALM
BEFORE THE NEXT STORM.
MODELS HAVE TRENDED A TAD WEAKER WITH THE STORM SYSTEM EXPECTED TO
BEGIN AFFECTING WRN WA ON THANKSGIVING DAY. HOWEVER...WIND AND
MOUNTAIN SNOW IMPACTS WILL STILL BE SIGNIFICANT. THE HIGH WIND WATCH
REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THE AFTERNOON WHICH
INCLUDES THE COAST...AND NW INTERIOR. THE 972 MB SURFACE LOW
TRACKING INTO CENTRAL B.C. IS SLIGHTLY WEAKER THAN SOME PREVIOUS
RUNS. THE MEANS THE SE GRADIENT ACROSS WRN WA MAY BE BORDERLINE FOR
HIGH WIND. WILL LOOK AT THE OTHER 12Z MODELS AND WRFGFS BEFORE
DECIDED WHETHER TO GO WITH A WARNING OR ADVISORY LATER TODAY FOR
THURSDAY.
COLD AIR IS ALREADY FILTERING INTO WRN WA THIS MORNING WITH A
FREEZING LEVEL OF 3600 FT AT FORKS. AS COLDER AIR WILL CONTINUES TO
TO INFILTRATE THE AREA THROUGH TONIGHT EXPECT SNOW LEVELS TO FALL TO
2000 FT IN THE OLYMPICS AND CASCADES. PRECIP WITH THE THANKSGIVING
DAY SYSTEM WILL BEGIN BY LATE MORNING OVER THE OLYMPICS AND BY
AFTERNOON OVER THE CASCADES. EXPECT ALL SNOW IN THE MOUNTAIN PASSES
AS THE AIR MASS WILL BE MUCH COOLER. WHILE THE FRONT WILL BE A QUICK
MOVER...THERE WILL ALSO BE GOOD OROGRAPHICS BEHIND THE FRONT
THURSDAY NIGHT. THE PASSES WILL PROBABLY END UP WITH AT LEAST 6-8
INCHES WHILE THE HIGHER PASSES AND S FACING MOUNTAIN SLOPES ABOVE
4500 FEET WILL LIKELY GET A FOOT OF SNOW WITHIN A 12 HOUR PERIOD.
THIS INCLUDES SPOTS LIKE MT. BAKER AND PARADISE. TEMPERATURES IN THE
PASSES WILL PROBABLY BE STUCK IN THE 20S SO EXPECT VERY SLICK
CONDITIONS AND POSSIBLE TRAVEL PROBLEMS. WILL KEEP THE WATCH GOING
FOR NOW BUT WILL LIKELY CONVERT THIS TO A WARNING WITH THE AFTERNOON
PACKAGE. AN ADVISORY FOR THE OLYMPICS MAY BE FINE THERE.
SNOW SHOWERS WILL DECREASE OVER THE MOUNTAINS AND PASSES FRIDAY
MORNING WITH OVERALL IMPROVING CONDITIONS. HIGHER PRESSURE BUILDING
OVER THE AREA MAY IN FACT PRODUCE DRY WEATHER AND SOME PARTIAL
SUNSHINE BY AFTERNOON. THERE LOWLANDS WILL ALMOST CERTAINLY BE DRY
THROUGH THE DAY. MERCER
.LONG TERM...PREVIOUS DISCUSSION...A WARM FRONT WILL BRING SOME RAIN
AND WIND AGAIN TO THE AREA ON SATURDAY. A TRAILING COLD FRONT WILL
MOVE ONSHORE SUNDAY. AN UPPER RIDGE WILL BRING DRIER WEATHER MONDAY.
THE GFS AND ECMWF BOTH SHOW DRY WESTERLY FLOW ALOFT CONTINUING INTO
TUESDAY. SCHNEIDER
&&
.HYDROLOGY...THE FRONT THAT WAS STALLED OFFSHORE TUESDAY MOVED
SLOWLY ACROSS WESTERN WASHINGTON DURING THE LAST 12 HOURS. AT 8 AM
SIGNIFICANT PRECIPITATION WAS LIMITED MAINLY TO THE CASCADES...AND
EVEN THERE IT HAS DECREASED IN INTENSITY. THE SNOW LEVEL IS ALSO
FALLING IN THE WAKE OF THE FRONT. AT 4 AM THE FREEZING LEVEL AT
QUILLAYUTE WAS ALREADY DOWN TO 3600 FT.
THE FRONT BROUGHT ANOTHER 2 TO 5 INCHES OF PRECIPITATION --
GENERALLY SPEAKING -- TO THE OLYMPIC MOUNTAINS AS IT MOVED THROUGH
LAST NIGHT...WITH TWO-DAY STORM TOTALS IN THE 4 TO 10 INCH RANGE.
LARGELY DUE TO THE LULL IN RAINFALL ON TUESDAY...NO RIVER THERE
REACHED FLOOD STAGE EXCEPT THE SKOKOMISH RIVER...WHERE A FLOOD
WARNING FOR MAJOR FLOODING IS IN EFFECT. A FEW DID GET CLOSE THOUGH.
FOR EXAMPLE THE SATSOP RIVER WILL CREST JUST A FOOT OR SO BELOW
FLOOD STAGE AROUND 10 AM THIS MORNING.
RAINFALL OVER THE SOUTHWEST INTERIOR AMOUNTED TO 1 TO 4 INCHES
DURING THE PAST 24 HOURS...WITH TWO-DAY STORM TOTALS IN THE 2 TO 6
INCH RANGE. A RELATIVE BREAK IN RAINFALL TUESDAY MITIGATED THE FLOOD
THREAT IN THE CHEHALIS BASIN AS WELL. THE UPPER REACH OF THE
CHEHALIS -- THE CHEHALIS NEAR DOTY -- WAS NEAR ITS CREST WITHIN A
FOOT OF FLOOD STAGE AT 8 AM. THE NEWAUKUM RIVER -- A MAJOR TRIBUTARY
OF THE CHEHALIS -- WAS NEAR ITS CREST JUST ABOVE FLOOD STAGE AND A
FLOOD WARNING IS IN EFFECT THERE.
THE CREST ON THE CHEHALIS IN CENTRALIA AND DOWNSTREAM IN THURSTON
COUNTY...WHICH WILL OCCUR LATE TONIGHT AND THURSDAY MORNING...WILL
BE CLOSE TO FLOOD STAGE. THE FLOOD WARNINGS THERE WERE DROPPED AS
THE LATEST HYDROLOGIC MODELS INDICATED THEY WOULD CREST JUST BELOW
FLOOD STAGE. WE WILL GET A BETTER CREST FORECAST FOR THOSE SITES
ONCE THE UPPER CHEHALIS AND THE NEWAUKUM HAVE CRESTED...AND MINOR
FLOODING THERE IS NOT OUT OF THE QUESTION. A FLOOD WATCH REMAINS IN
EFFECT FOR THE LOWER CHEHALIS IN GRAYS HARBOR COUNTY...WHERE THE
CREST WILL NOT OCCUR UNTIL THURSDAY NIGHT AND FRIDAY AND MINOR
FLOODING IS POSSIBLE.
THE FRONT BROUGHT 2 TO 5 INCHES OF PRECIPITATION TO THE WEST SLOPES
OF THE CASCADES...AND TWO-DAY STORM TOTALS WERE ROUGHLY 3 TO 8
INCHES. THE SNOW LEVEL WAS RATHER LOW OVER THE CASCADES FOR MUCH OF
THE EVENT THOUGH...DECREASING THE AMOUNT OF WATER THAT WENT INTO THE
RIVERS. FLOOD WARNINGS ARE IN EFFECT FOR THE MAIN STEM OF THE
STILLAGUAMISH RIVER AND THE PUYALLUP RIVER NEAR ORTING. BOTH RIVERS
HAVE MINOR FLOODING AND THEY WILL CREST LATER TODAY.
SEVERAL OTHER RIVERS THAT WE HAVE BEEN CONCERNED ABOUT WILL BE NEAR
FLOOD STAGE WHEN THEY CREST TODAY OR TONIGHT. THAT INCLUDES BUT IS
NOT LIMITED TO THE DESCHUTES -- WHERE A WARNING WAS PREVIOUSLY IN
EFFECT -- AS WELL AS THE SNOQUALMIE AND THE NORTH AND SOUTH FORKS OF
THE STILLAGUAMISH.
WITH THE HYDROLOGICALLY SIGNIFICANT PRECIPITATION EVENT COMING TO AN
END...WE WILL SCALE BACK THE FLOOD WATCH EARLY THIS AFTERNOON. IN
ADDITION WE WILL LIKELY ALLOW THE FLOOD ADVISORY FOR URBAN AND SMALL
STREAM FLOODING THAT COVERS THE PUGET SOUND REGION AND SOUTHWEST
INTERIOR OF WASHINGTON TO EXPIRE THIS AFTERNOON. MCDONNAL
&&
.AVIATION...THE FRONT THAT GAVE HEAVY RAIN AND WIND TO THE AREA
EARLIER TODAY HAS SHIFTED EAST OF THE CASCADES. THE AIR MASS IS
MOIST AND SOMEWHAT UNSTABLE IN THE WAKE OF THE FRONT. THE AREA IS
NOW IN MODERATE POST FRONTAL ONSHORE FLOW. CONDITIONS ARE GENERALLY
VFR...WITH LOCAL MVFR OR IFR CONDITIONS IN SCATTERED SHOWERS AND
NEAR THE MOUNTAINS. A BROAD CONVERGENCE ZONE EXTENDING FROM PORT
TOWNSEND EAST TO AN AREA FROM 10N KAWO TO NORTHERN KING COUNTY HAS
DEVELOPED AND IS PRODUCING IFR CEILINGS. THE CONVERGENCE ZONE WILL
LIKELY SHIFT SOUTHWARD FOR A WHILE TODAY BUT WILL LIKELY STAY JUST
NORTH OF KSEA. THE CONVERGENCE ZONE WILL WEAKEN AS IT SHIFTS NORTH
THIS EVENING.
AS FLOW BECOMES MORE SOUTHERLY TONIGHT EXPECT THE AIR MASS TO
GRADUALLY STABILIZE WHILE REMAINING MOIST. MVFR CONDITIONS WITH A
STRATUS DECK AROUND 025-030 WILL DOMINATE.
RAIN WILL SPREAD ONTO THE COAST THURSDAY MORNING AND INLAND BY
MIDDAY AS THE NEXT IN A SERIES OF STRONG FRONTAL SYSTEMS APPROACHES.
KSEA...EXPECT SOUTHWEST WINDS 9-13 KT TO DOMINATE TODAY. THERE IS A
LOW PROBABILITY THAT THE CONVERGENCE ZONE NORTH OF THE KING
SNOHOMISH COUNTY LINE WILL SHIFT FAR ENOUGH TO THE SOUTH TO INDUCE A
2-4 HOUR PERIOD OF NORTH WINDS AT THE TERMINAL...BUT THE HIGHER
PROBABILITY EVENT WOULD BE FOR THE NORTHERLIES TO REMAIN FROM AROUND
KBFI NORTHWARD. WIND WILL TREND TO 16006KT AFTER 02Z THIS EVENING
AND CONTINUE THROUGH TONIGHT. WINDS ALOFT HAVE DECREASED AND SHOULD
REMAIN BELOW 30 KNOTS AT 050 THROUGH EARLY THU. ALBRECHT
&&
.MARINE...THE FRONT THAT GAVE STRONG WINDS TO PORTIONS OF THE AREA
OVERNIGHT HAS SHIFTED TO THE EAST OF THE CASCADES. THE WATERS ARE
NOW EXPERIENCING MODERATE POST FRONTAL ONSHORE FLOW AS WEAK HIGH
PRES BUILDS INTO THE AREA FROM THE WEST.
A STRONG COLD FRONT WILL SWEEP THROUGH THE WATERS THURSDAY. IT
APPEARS THAT THE FRONT WILL MOVE ONTO THE COASTLINE AROUND 4 PM
THURSDAY AFTERNOON AND QUICKLY THROUGH THE INLAND WATERS BY 7 PM.
THE WIND FIELD AHEAD OF THE FRONT WILL REACH THE COASTAL WATERS
EARLY THURSDAY...SO A STORM WARNING...MAINLY FOR FREQUENT
GUSTS...WAS ISSUED FOR THE COASTAL WATERS. GALE AND STORM WATCHES
CONTINUE IN THE INLAND WATERS EXCEPT PUGET SOUND AND HOOD CANAL WITH
THE ANTICIPATION THAT WINDS WILL INCREASE BY MIDDAY. THE INCOMING
FRONT DOES LOOK SLIGHTLY WEAKER THAN THE ONE THAT MOVED ACROSS THE
AREA EARLY TUESDAY MORNING. SO THE PROBABILITY OF STORM FORCE GUSTS
IN THE NORTHERN INLAND WATERS AND AT THE EAST ENTRANCE TO THE STRAIT
HAS DECREASED SOMEWHAT. ANTICIPATE ISSUING GALE WARNINGS OVER MOST
OF THE INLAND WATERS THIS AFTERNOON WITH THE POSSIBLE STORMS OVER
THE EAST ENTRANCE AND NORTHERN INLAND WATERS.
VERY STRONG POSTFRONTAL ONSHORE FLOW THURSDAY NIGHT WILL DECREASE
LATE IN THE EVENING AND THROUGH FRIDAY MORNING.
A STRONG WARM FRONT WITH AREAS OF GALE FORCE WINDS WILL LIFT NORTH
ACROSS THE COASTAL WATERS FRIDAY NIGHT AND INTO EARLY SATURDAY. THIS
FRONT WILL BRUSH THE NORTHERN WATERS OF THE INTERIOR OF WESTERN
WASHINGTON AS WELL. A COLD FRONT WILL FOLLOW ON SUNDAY AND MAY
PRODUCED MORE GALES.
SWELL ON THE COAST WILL DIMINISH TODAY...BUT WILL BUILD SHARPLY TO
OVER 20 FT LATER THURSDAY INTO EARLY FRIDAY AS THIS NEXT STRONG
FRONT MOVES THROUGH. ANOTHER PERIOD OF SEAS NEARING 20 FT IS LIKELY
SATURDAY INTO SUNDAY. ALBRECHT
&&
.AVALANCHE...DURING THE PAST 24 HOURS...SIGNIFICANT WARMING...STRONG
WINDS...AND COPIOUS AMOUNTS OF SNOW OR SNOW CHANGING TO RAIN...ARE
ALL INCREASINGLY AFFECTING OUR FRAGILE EARLY SEASON SNOWPACK. THE
ABUNDANCE OF BURIED WEAK SNOW LAYERS ARE NOT DEALING WELL WITH ALL
OF THE STRESSES ADDED BY UP TO 3-5 INCHES OF WATER EQUIVALENT FROM A
MIX OF RAIN AND SNOW. MANY NATURAL AVALANCHES HAVE OCCURRED IN THE
INCREASINGLY DANGEROUS SNOWPACK...ALONG WITH A POTENTIAL FOR
INCREASINGLY LARGE AND DESTRUCTIVE SLIDES. WITH PERIODS OF HEAVY
RAIN OR SNOW PERSISTING INTO WEDNESDAY MORNING BEFORE SLOWLY
DECREASING MID-DAY AND WEDNESDAY AFTERNOON...HIGH TO EXTREME DANGER
CONTINUES. BACK COUNTRY TRAVEL IN THE MOUNTAINS SHOULD BE AVOIDED
UNTIL COOLER AND MORE SHOWERY WEATHER ALLOWS FOR DECREASING DANGER
LATER WEDNESDAY. HOWEVER...THE QUIET PERIOD WEDNESDAY NIGHT SHOULD
BE FOLLOWED BY MORE HEAVY SNOWFALL MID-LATE THURSDAY SO CONTINUING
SAFE TRAVEL PROCEDURES AND CAREFUL SNOWPACK EVALUATION REMAIN A
MUST. MOORE
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH NORTH AND CENTRAL COAST AND NORTH INTERIOR
THURSDAY.
.WINTER STORM WATCH NORTH AND CENTRAL CASCADES THURSDAY
AND THURSDAY NIGHT.
.FLOOD WATCHES AND WARNINGS REMAIN IN EFFECT FOR PARTS OF
WESTERN WASHINGTON.
PZ...STORM WARNING COASTAL WATERS LATE TONIGHT THROUGH
THURSDAY.
.SMALL CRAFT ADVISORY COASTAL WATERS AND WEST ENTRANCE TO
THE STRAIT OF JUAN DE FUCA FOR HAZARDOUS SEAS THROUGH TONIGHT.
.SMALL CRAFT ADVISORY CENTRAL AND EAST ENTRANCE STRAIT OF JUAN
DE FUCA.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR SEVERE BAR CONDITIONS.
.STORM WATCH EAST ENTRANCE TO THE STRAIT AND NORTHERN INLAND
WATERS FOR THURSDAY.
.GALE WATCH THURSDAY WEST ENTRANCE TO THE STRAIT...CENTRAL
STRAIT...AND ADMIRALTY INLET.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
WWW.WEATHER.GOV/SEATTLEIn the hours before
Local storm report, Nov 23, 8:25 AM PST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
825 AM PST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM NON-TSTM WND GST 4 WNW VESTA 46.86N 123.66W
11/23/2011 M41.00 MPH GRAYS HARBOR WA TRAINED SPOTTER
PEAK GUST OF 41 MPH LAST NIGHT. POWER WAS KNOCKED OUT AS
WELL.
0800 AM HEAVY RAIN 3 WSW BELFAIR 47.43N 122.89W
11/23/2011 M3.77 INCH MASON WA TRAINED SPOTTER
24 HOUR RAINFALL AMOUNT ENDING AT 8 AM.
0800 AM HEAVY RAIN 5 NNW GRAND MOUND 46.88N 123.04W
11/23/2011 M2.89 INCH THURSTON WA TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 8 AM.
&&
DDAMICOLocal storm report, Nov 23, 10:24 AM PST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1024 AM PST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 SW MONTESANO 46.97N 123.65W
11/23/2011 M3.06 INCH GRAYS HARBOR WA TRAINED SPOTTER
24 HOUR RAINFALL AS OF 8 AM.
0930 AM HEAVY RAIN 2 NNE BREMERTON 47.58N 122.69W
11/23/2011 M2.74 INCH KITSAP WA TRAINED SPOTTER
RAINFALL SINCE 7 PM LAST NIGHT.
0931 AM HEAVY RAIN 5 NW MAPLE VALLEY 47.45N 122.11W
11/23/2011 M2.50 INCH KING WA TRAINED SPOTTER
RAINFALL IN 24 HOURS.
&&
GRUBLocal storm report, Nov 23, 10:52 AM PST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1052 AM PST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM HEAVY RAIN S KENMORE 47.76N 122.24W
11/23/2011 M2.70 INCH KING WA TRAINED SPOTTER
RAINFALL IN PAST 24HOURS.
0549 AM HEAVY RAIN COVINGTON 47.35N 122.11W
11/23/2011 M2.00 INCH KING WA PUBLIC
24 HOUR RAINFALL.
&&
GRUBLocal storm report, Nov 23, 12:46 PM PST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1246 PM PST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HEAVY RAIN 1 WSW LOWER ELWHA 48.14N 123.57W
11/23/2011 M2.49 INCH CLALLAM WA TRAINED SPOTTER
24 HOUR RAINFALL.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 4:50 PM PST | High Wind Warning | SEW | 11 hr | |
| Nov 22, 8:59 PM PST | Small Craft Advisory | SEW | 24 hr | |
| Nov 23, 2:24 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 24 hr | |
| Nov 23, 2:35 AM PST | Areal Flood Advisory | SEW | Grays Harbor, King, Kitsap, Lewis, Mason, Pierce and 2 more | 12 hr |
| Nov 23, 3:18 AM PST | Winter Storm Watch | SEW | 9 hr | |
| Nov 23, 6:08 AM PST | River Flood Warning | SEW | Snohomish | 15 hr |
| Nov 23, 8:44 AM PST | Storm Warning | SEW | 36 hr | |
| Nov 23, 9:38 AM PST | River Flood Warning | SEW | Thurston | 6 hr |
| Nov 23, 9:44 AM PST | River Flood Warning | SEW | Whatcom | 6 hr |
| Nov 23, 9:44 AM PST | River Flood Warning | SEW | Snohomish | 6 hr |
| Nov 23, 9:44 AM PST | River Flood Warning | SEW | Grays Harbor | 36 hr |
| Nov 23, 12:37 PM PST | Winter Storm Warning | SEW | 45 hr | |
| Nov 23, 12:37 PM PST | Winter Weather Advisory | SEW | 45 hr | |
| Nov 23, 2:43 PM PST | Gale Warning | SEW | 30 hr | |
| Nov 23, 2:43 PM PST | Small Craft Advisory | SEW | 12 hr |
Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.